Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 18, NWS Eureka, CA

February 6, 2019

NWS Eureka, CA issued this small craft advisory at Feb 6, 2019, 2:14 PM PST. It took effect at Feb 7, 2019, 4:00 PM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2019, 2:14 PM PST (22:14 UTC)
In effect from
Feb 7, 2019, 4:00 PM PST
Expired
Feb 8, 2019, 3:00 PM PST
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

431 
WHUS76 KEKA 062214
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
214 PM PST Wed Feb 6 2019

PZZ470-070615-
/O.NEW.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
214 PM PST Wed Feb 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 4 PM Thursday to 10 AM PST
Friday. 

* WINDS...Southeast 20 kt with gusts from 25 to 30 kt.

* WAVES/SEAS...South 6 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
8 follow-up statements
302 
WHUS76 KEKA 070452
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
852 PM PST Wed Feb 6 2019

PZZ470-071300-
/O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 PM PST Wed Feb 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
10 AM PST FRIDAY...

* WINDS...Southeast 20 kt with gusts from 25 to 30 kt.

* WAVES/SEAS...South 6 feet at 6 seconds with a northwest swell 7
  ft at 15 seconds resulting in combined seas of 8 to 10 ft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
874 
WHUS76 KEKA 071100
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
300 AM PST Thu Feb 7 2019

PZZ470-071900-
/O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 AM PST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST FRIDAY...

* WINDS...SE increasing to 20 to 25 kt by tonight.

* WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW swell
  7 ft at 15 seconds. Combined seas of 8 to 10 ft by tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
134 
WHUS76 KEKA 071632
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
832 AM PST Thu Feb 7 2019

PZZ470-080045-
/O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
832 AM PST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST FRIDAY...

* WINDS...SE increasing to 20 to 25 kt by tonight.

* WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW 
  swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
285 
WHUS76 KEKA 072208
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
208 PM PST Thu Feb 7 2019

PZZ455-475-080615-
/O.EXB.KEKA.SC.Y.0018.190208T0500Z-190208T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
208 PM PST Thu Feb 7 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
PST FRIDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 9 PM this evening to 3 PM PST
Friday. 

* WINDS...SE increasing to 20 to 25 kt tonight.

* WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW 
  swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ470-080615-
/O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
208 PM PST Thu Feb 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* WINDS...SE increasing to 20 to 25 kt by tonight.

* WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW 
  swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
506 
WHUS76 KEKA 080451
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
851 PM PST Thu Feb 7 2019

PZZ470-080600-
/O.CAN.KEKA.SC.Y.0018.000000T0000Z-190208T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 PM PST Thu Feb 7 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

Southeast winds will increase tonight into early Friday morning,
but will not be as strong as earlier anticipated. 

$$

PZZ455-475-081300-
/O.EXT.KEKA.SC.Y.0018.190208T1100Z-190208T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PST Thu Feb 7 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PST
FRIDAY...

* WINDS...SE increasing to 15 to 25 kt by Friday morning.

* WAVES...S building to 4 to 6 feet at 7 seconds later tonight. 
  NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by 
  Friday morning. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
064 
WHUS76 KEKA 081053
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
253 AM PST Fri Feb 8 2019

PZZ455-475-081900-
/O.CON.KEKA.SC.Y.0018.190208T1100Z-190208T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
253 AM PST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southeast winds 10 to 20 knots, then becoming East to 
  Northeast 10 to 15 knots by this afternoon.

* WAVES...South peaking around 6 to 7 feet at 6 to 7 seconds this
  morning, then waning through the day. Northwest 6 to 7 feet at 
  14 to 15 seconds. Combined seas around 9 to 11 feet. 

S building to 4 to 6 feet at 7 seconds later tonight. 
  NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by 
  Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
238 
WHUS76 KEKA 081530
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
730 AM PST Fri Feb 8 2019

PZZ455-082300-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
730 AM PST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southeast winds 10 to 20 knots, then becoming East to 
  Northeast 10 to 15 knots by this afternoon. 

* WAVES...South 4 to 6 feet at 7 seconds. NW swell 7 ft at 15
  seconds. Combined seas of 8 to 10 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-082300-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
730 AM PST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southeast winds 10 to 20 knots, then becoming East to 
  Northeast 10 to 15 knots by this afternoon. 

* WAVES...South peaking around 6 to 7 feet at 6 to 7 seconds this
  morning, then waning through the day. Northwest 6 to 7 feet at
  14 to 15 seconds. Combined seas around 9 to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
895 
WHUS76 KEKA 081611
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
811 AM PST Fri Feb 8 2019

PZZ455-082300-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
811 AM PST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southeast winds 10 to 20 knots, then becoming East to 
  Northeast 10 to 15 knots by this afternoon. 

* WAVES...South 4 to 6 feet at 7 seconds. NW swell 7 ft at 15 
  seconds. Combined seas of 8 to 10 ft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-082300-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
811 AM PST Fri Feb 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Southeast winds 10 to 20 knots, then becoming East to 
  Northeast 10 to 15 knots by this afternoon. 

* WAVES...South peaking around 6 to 7 feet at 6 to 7 seconds 
  this morning, then waning through the day. Northwest 6 to 7 
  feet at 14 to 15 seconds. Combined seas around 9 to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 5:50 AM PST, 8 hours 24 minutes earlier.

Area forecast discussion, Feb 6, 5:50 AM PST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
550 AM PST Wed Feb 6 2019

.SYNOPSIS...Other than isolated rain and snow showers early
this morning, mostly dry weather is expected today through
much of Thursday. Rain and snow chances will return on Friday.
Unsettled weather with periods of showers and low snow levels
are expected for the weekend.

&&

.DISCUSSION...Light showers embedded in moist low level northerly
flow offshore have been moving onto the north coast through the
night. Radar and satellite indicated more shallow convection over
the coastal waters that will spread onshore through at least
daybreak. High resolution model guidance has the activity
dwindling after 7am, though isolated sprinkles may persist over
the hills into early afternoon. Otherwise, mostly dry weather is
expected to prevail today through much of Thursday as the air
aloft slowly warms and easterly low level winds develop tonight.

The next storm/frontal system will approach the north coast on
Thursday. All the models continue to indicate the surface front
remaining offshore through much of Thursday night. The core of
the cold air aloft will likely head southeastward toward the SFO
bay area on Friday. The main issue on Friday will be low snow
levels across the interior valleys. Guidance has snow levels
rising to 2500 to 3000 feet across northern Mendocino and southern
Humboldt counties, though suspect it may be locally lower in some
of the colder valleys during the morning hours. This will need to
be monitored. Models and soundings indicate levels rising ever so
slighlty during the bulk of the precip. If snow levels end up
around 1500-2000 ft, a winter weather advisory will definitely be
necessary on Friday due to travel impacts on highway 101. Right
now only a mix of rain and snow (slush) is expected around
1500-2000 ft.

Just as this first upper low exits the southern portion of the
forecast area Friday night, the next upper low will start to
impact the NW portion of the forecast area. The core of the
cold air aloft will initially be offshore the Pacific NW coast.
Due to pre-existing cold air across NW California on Saturday,
snow levels will once again be low, around 2500 to 3000 ft. How
much precip we will receive on Saturday is still not certain,
though based on our current estimates we may be in store for
another dumping of snow above 2500-3000 feet. All of the passes
in NW California may be impacted at one time or another this
weekend.

Small hail and locally heavy showers will once again become a
threat, especially on Sunday or Sunday night as the cold pool
aloft drops southward. Be ready for another round of unsettled
weather this weekend.

The longwave trough pattern will continue through mid next week
with occasional impulses and showers dropping down from the NW.

&&

.AVIATION...Skies partly to mostly cloudy across the area, with
light showers continuing to move S along the coast and adjacent
coastal waters. These showers will come to an end later in the day.
Low clouds and some fog are also occurring over some interior
valleys. Clouds will gradually thin through the day, then high
clouds will begin to increase late in the forecast cycle ahead of
the approaching frontal system. Winds will be light. /SEC

&&

.MARINE...W to NW swell continues to slowly subside. Have continued
the Small Craft Advisory for all waters through 9 AM. Generally
light northerly winds will shift to S on Thursday ahead of an
approaching front. Wind speeds may briefly increase to near advisory
criteria in the outer waters by early Friday. Winds will shift back
to the W to NW by Saturday with speeds once again flirting with
advisory criteria over the outer waters by Sunday. Mid-period W-NW
well will build by the weekend along with the arrival of a long
period W-NW swell. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning all waters.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 6, 12:08 PM PST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
1208 PM PST Wed Feb 6 2019

CAZ101>113-072015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
1208 PM PST Wed Feb 6 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold storm system will enter the region over the weekend. Snow
levels will subsequently lower from 2000-3000 feet on Saturday to
1000-2000 feet on Sunday. Hazardous travel conditions will be likely
due to heavy snow occurring across the mountains, and small hail
occurring along the coast.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.